MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0304
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 3x4 og cmplx xtrasoft coil (640cx0304, 30215695) was being used as the first coil.The physician felt strong resistance while advancing orbit galaxy through a headway microcatheter (mc).The physician used a same like product.The procedure was successfully finished.There was no report of patient injury.A non-sterile unit og cmplx xtrasoft coil 3x4 was received inside of a pouch.The device was visually inspected, and it was found that the hypo-tube is kinked at 20cm from proximal.No other damages or anomalies were found during the visual inspection.The embolic coil was inspected under a microscope and it was found outside the introducer with a stretch condition.The functional test could not be performed since during the analysis the embolic coil was found with a stretch condition.A manufacturing record evaluation was performed for the finished device 30215695 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - resistance/friction-during advancement with no loss of cerebral target position¿ could not be evaluated since during the visual inspection it was observed that the embolic coil is outside the introducer with a stretch condition.Due to these conditions, the functional test could not be performed.The stretch condition noted on the embolic coil could be related with the customer¿s experience at the time of the procedure, however this cannot be conclusively determined.Based on the analysis results the customer complaint was confirmed.The stretch condition noted on the embolic coil appear to might have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Procedural factors and handling process may contribute to the failure as reported.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.An embolic coil becomes stretched when an excessive pull force is applied to the device.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggests the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 3x4 og cmplx xtrasoft coil (640cx0304, 30215695) was being used as the first coil.The physician felt strong resistance while advancing orbit galaxy through a headway microcatheter (mc).The physician used a same like product.The procedure was successfully finished.There was no report of patient injury.Based on the device analysis, the embolic coil was found with a stretch condition.

Brand Name
OG CMPLX XTRASOFT COIL 3X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11155594
Report Number3008114965-2021-00016
Device Sequence Number14438364
Product Code KRD
UDI-Device Identifier10886704030584
UDI-Public10886704030584
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number640CX0304
Device Catalogue Number640CX0304
Device Lot Number30215695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2020
Initial Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1